Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Becster

Accutane Newbie Needs Some Guidance

Hi guys,

Finally got referred, finally got prescribed Accutane. I feel like such an idiot for believing my acne was actually getting better earlier this year.

Anyway, I was wondering if you could help me out with a few questions? I can't find much info, other than people screaming not to go on Accutane (which really makes me feel oh so very positive...)

1. Will Accutane work on my existing acne? I have some large, painful bumps under the skin (probably cysts) which I'd hope would be countered by the medication.

2. Has anyone had their dermatologist prescribe them an initial lower dose, then raise it after a follow-up consultation after a few weeks?

3. Has anyone had any positive effects on scarring (not red marks)? If so, please share, as it's an idea floating around that I'd like to hear more about. If you've had a bad experience, please don't post. It will make me feel worse, and at this point I really need to just enjoy a bit of blissful ignorance.

Thank you, and there's no need to answer all my questions.

Share this post


Link to post
Share on other sites

1. Yes, it'l work no problem.

2. Yes, getting a smaller dose at first followed by increased dosage as the months go by happens a lot.

3. Your scars will be helped for sure. (saying this because I've heard positive stories of it).

You're welcome. Since I'm nice I answered them all anyways.

Edited by Jxr

Share this post


Link to post
Share on other sites

Thanks for that! It's comforting to hear that kind of advice, and the fact that there is a chance my Accutane experience will be a positive one.

I hope it turns out =]

Share this post


Link to post
Share on other sites

Don't worry too much about the horror stories, those are the very small minority. As long as you watch out for any troubling side effects you should be fine.

1. An initial breakout is very likely, so it will get worse before it gets better, but in the long run your skin will more than likely clear for good.

2. Yea, doses always start out low and are increased as the course progresses unless side effects are too much for someone to deal with. If this does occur, the dosage will be decreased or treatment will be ended.

3. I'm not entirely sure about accutane improving the appearance of pre-existing scars...Red marks yes, pre-existing, pitted scars, no.

Best of luck with your course!

Share this post


Link to post
Share on other sites

Thanks! I really, really do appreciate the encouragement and insight. I hope you are doing well with your treatment also, and that it's going as smoothly as possible for you =)

Share this post


Link to post
Share on other sites
Don't worry too much about the horror stories, those are the very small minority. As long as you watch out for any troubling side effects you should be fine.

they are not that small. and i assume more will come in a couple years for those who took accutane. (not generic)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×